Alert archive / New York / Gale Watches in 2025
Gale Watch 21, NWS New York, NY
NWS New York, NY issued this gale watch at Dec 3, 2025, 3:02 AM EST. It took effect at Dec 4, 2025, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2025, 3:02 AM EST (08:02 UTC)
- In effect from
- Dec 4, 2025, 3:00 PM EST
- Expired
- Dec 3, 2025, 12:40 PM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
284 WHUS71 KOKX 030802 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 302 AM EST Wed Dec 3 2025 ANZ350-353-032300- /O.EXT.KOKX.SC.Y.0111.000000T0000Z-251204T2000Z/ /O.NEW.KOKX.GL.A.0021.251204T2000Z-251205T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 302 AM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, W winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, NW winds 25 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 3 PM EST Thursday. For the Gale Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ355-031700- /O.EXT.KOKX.SC.Y.0111.000000T0000Z-251203T1700Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 302 AM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-031100- /O.CON.KOKX.SC.Y.0111.000000T0000Z-251203T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 302 AM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...NW winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
935 WHUS71 KOKX 031140 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 640 AM EST Wed Dec 3 2025 ANZ350-353-040045- /O.CON.KOKX.SC.Y.0111.000000T0000Z-251204T2000Z/ /O.CON.KOKX.GL.A.0021.251204T2000Z-251205T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 640 AM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 3 PM EST Thursday. For the Gale Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ355-031700- /O.CON.KOKX.SC.Y.0111.000000T0000Z-251203T1700Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 640 AM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
153 WHUS71 KOKX 031740 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1240 PM EST Wed Dec 3 2025 ANZ350-353-040745- /O.EXT.KOKX.SC.Y.0111.000000T0000Z-251204T1800Z/ /O.UPG.KOKX.GL.A.0021.251204T2000Z-251205T1100Z/ /O.NEW.KOKX.GL.W.0025.251204T1800Z-251205T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 1 PM EST Thursday. For the Gale Warning, from 1 PM Thursday to 4 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ355-040745- /O.NEW.KOKX.SC.Y.0112.251204T1400Z-251204T1800Z/ /O.NEW.KOKX.GL.A.0022.251204T1800Z-251205T0900Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 1 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds around 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 feet possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, from 9 AM to 1 PM EST Thursday. For the Gale Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ338-040745- /O.NEW.KOKX.SC.Y.0112.251204T1400Z-251205T0900Z/ New York Harbor- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 4 AM EST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 3 feet expected. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...From 9 AM Thursday to 4 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-340-345-040745- /O.NEW.KOKX.GL.A.0022.251204T1800Z-251205T0900Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1240 PM EST Wed Dec 3 2025 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 feet possible. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From Thursday afternoon through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Dec 3, 12:31 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 3, 12:31 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
1231 AM EST Wed Dec 3 2025
.SYNOPSIS...
A coastal low pressure system continues to track northeast of
the region overnight, and into the Canadian Maritimes by
Wednesday. High pressure then returns for Wednesday and
Thursday, with a cold frontal passage Thursday afternoon. Low
pressure will then pass to the south and east Friday night into
Saturday, with weak high pressure returning Saturday night into
Sunday, followed by another cold front Sunday night.
&&
.NEAR TERM /THROUGH TODAY/...
Back edge of light precip continues to push east and should be
east of the region by 08Z Wednesday. Precip type is all rain.
Temperatures fall below freezing across the area late evening
into the overnight, except maybe some sections of the city, so
some refreezing of standing water will be possible, mainly
across the interior. Winds will increase overnight too as the
pressure gradient tightens over the area. NW winds 15-25 gusting
up to 35 mph anticipated.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
Key Points:
* Dry conditions for the period.
* High temperatures in the upper 30s and lower 40s, which is
about 10 degrees below normal.
For Wednesday, high pressure over the OH Valley moves slowly east,
with the local area caught between it and the departing coastal
system. The pressure gradient looks to relax by midday Wed, so any
lingering gusts should subside. Thursday looks similar as the high
remains to our southwest and a cold front approaches from the
northwest. It looks to pass through the area Thursday afternoon dry
and with little fanfare, other than some increased cloudiness.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Key Points:
* Below normal temperatures expected, running as much as 10-15
degrees below normal Friday and again Sunday night/Monday.
* Low pressure passing to the south may give a glancing blow late
Friday night into Saturday.
Very cold on Friday as a 1030 mb high (supported via strong mid
level confluence behind the departing upper trough over eastern
Canada) slides across, with highs from the upper 20s well
inland to mid 30s metro/coastal sections. The high will retreat
Fri night, with a srn stream low passing to the south in
progressive quasi- zonal flow aloft. Polar jet may be modeled
too strongly and ridging off the SE coast too weakly, so despite
suppressed 00Z GFS solution think the sys will at least give a
glancing blow late Fri night into early Sat afternoon, with 30
PoP for all but the lower Hudson Valley. Thermal profiles
supportive of light snow late Fri night/early Sat morning, then
a transition to a light rain/snow mix for interior SE CT and all
rain across ern Long Island and coastal SE CT for late
morning/early afternoon.
Cold frontal passage Sunday night as a closed low swings across
ern Canada will usher in yet another very cold air mass for
early next week, with lows in the teens/20s and highs in the
upper 20s/lower 30s for Monday. This shot of cold air looks to
be longer lasting than the one for Thu night/Fri of this week.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Low pressure continues to track northeast of the area overnight.
High pressure will then build to the southwest of the area late in
the overnight through Wednesday. The high weakens Wednesday night as
a cold front approaches from the northwest.
VFR except MVFR remains at KGON until around 09Z.
N winds 10-15 kt with gusts 20-25 kt continue until around 08Z.
Gusts may be more occasional. Winds will then be NW to WNW around 10
kt or less into Wednesday afternoon. Winds then back to W less than
10 kt, with winds becoming light and variable toward 00Z Thursday
outside of the NYC metro terminals.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Overnight gusts may end an hour earlier than forecast, also, gusts
may be more occasional.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
Late Wednesday night: VFR.
Thursday: VFR. W winds G20-25kt in the afternoon/evening.
Friday: VFR during the day. Chance of MVFR and light snow at night.
Saturday: Chance of MVFR and light rain in the morning, mainly E of
the NYC metros.
Sunday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA remains in effect on all waters through Wed AM in
association with the coastal low pressure system. Gusts to 30 kt
are likely, occasionally to 35 kt, with seas 5-6 ft on the ocean
and 1-3 ft elsewhere.
Winds and seas diminish through Wednesday with seas falling
below advisory thresholds by the end of the day. Winds and
seas then begin to increase late Wednesday night into Thursday
morning ahead of a cold front that passes through in the
afternoon and brings marginal gales on the ocean waters. SCA
conds otherwise likely on all waters late Wed night into
Thursday morning and lasting into Thursday night.
Any lingering 5-ft seas on the outer coastal ocean waters out
east early Fri morning should subside quickly as strong high
pressure builds from the west. No hazards anticipated thereafter
through Sunday afternoon due to a weak pressure gradient and
lack of appreciable swell, with seas no higher than 2-3 ft.
&&
.HYDROLOGY...
No hydrologic impacts expected through the forecast period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
ANZ331-332-335-338-340-345.
Small Craft Advisory until 4 PM EST this afternoon for ANZ350-
353.
Small Craft Advisory until 1 PM EST this afternoon for ANZ355.
&&
SYNOPSIS...JC/JE
NEAR TERM...JC/JE
SHORT TERM...JE
LONG TERM...JC
AVIATION...MET
MARINE...JC/JE
HYDROLOGY...JC/JEHazardous weather outlook, Dec 2, 5:46 PM EST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service New York NY 546 PM EST Tue Dec 2 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-031100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 546 PM EST Tue Dec 2 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-031100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 546 PM EST Tue Dec 2 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 12:40 PM EST | Gale Watch | OKX | 13 hr | |
| Dec 3, 12:40 PM EST | Gale Warning | OKX | 36 hr | |
| Dec 3, 12:40 PM EST | Small Craft Advisory | OKX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.